MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550250-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Product performance engineering reviewed the incident information; however, there was no reported device malfunction and the product was not returned as the stent remains in the anatomy.The reported patient effect of thrombosis and myocardial infarction are listed in the xience sierra everolimus eluting coronary stent systems instructions for use (ifu), as known patient effects of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined and the treatment appears to be related to the circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.The additional xience sierra device is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported that (2) 2.5x38 mm xience sierra stents were implanted on (b)(6) 2019.The patient stopped dual antiplatelet therapy (dapt) on (b)(6) 2019 due to unrelated upcoming surgery.The patient experienced myocardial infarction on (b)(6) 2019 and thrombosis was confirmed in both stents via angiography.The area was treated with balloon angioplasty and intravascular ultrasound (ivus) with good outcome.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9162583
Report Number2024168-2019-12382
Device Sequence Number2022975
Product Code NIQ
UDI-Device Identifier08717648227141
UDI-Public08717648227141
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2020
Device Catalogue Number1550250-38
Device Lot Number9020841
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.50X38 MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age42 YR